The joy of finding others like yourself!!!

Hi all!

Firstly, I would just like to say how amazing this forum is! I was diagnosed less than 4 years ago with brittle asthma and until now have felt very alone. None of my family have asthma, and friends with asthma only suffer very mildly (not to be sniffed at though!). Now, reading everyone's posts, I realise that there are lots of people suffering the same problems/symptoms/side effects as me!!!

It's so comforting to know that others have problems with paramedics understanding the seriousness of an attack for non-wheezers (my last admission was worsened due to a paramedic diagnosing a panic attack and refusing to treat me for anything else - thank you very much for landing me in HDU on an aminophylline infusion!!!)

Does anyone else get abdominal pain/swelling and skin peeling in the mouth after taking pred? I've been on it constantly since last July and cannot get lower than 15mg daily without my asthma flaring up and taking the dose back to 40mg before weaning back to 15mg.

I have a bone scan next month to check for osteoporosis - is this reversible? Or is it a case of once it has started there is no way back?

Thanks for any advice!!!

Chuk

4 Replies

oldestnewest
  • Hey Chuk,

    I completely understand were your coming from, I also have brittle Asthma.

    I often come across the paramedics assumption that it's a panic attack and told to calm my breathing (which obviously you cant) and it's very frustrating.

    I get very sore and swollen abdomen, but I don't think it's necessarily down to the steriods, for me it's because of the strain of my attack or just my daily symptoms of asthma. I do however get the mouth thing that is due to the Prednisalone.

    Can't help with the osteoporosis thing, if I find out anything I'll let ya know :)

    Keep smiling

    Jay

  • Firstly, I would just like to say how amazing this forum is! I was diagnosed less than 4 years ago with brittle asthma and until now have felt very alone. None of my family have asthma, and friends with asthma only suffer very mildly (not to be sniffed at though!). Now, reading everyone's posts, I realise that there are lots of people suffering the same problems/symptoms/side effects as me!!!

    I know what you mean. I'm not diagnosed brittle, but until I found this forum I had never come across anyone with the level of asthma I have/have had and an understanding of what I was going through.

    Welcome to the forum, and I hope you find it as usful as I have.

    I don't get the ""abdominal pain/swelling and skin peeling in the mouth after taking pred"" that you do, but I'm not on maintainance pred.

  • Oo my daughter has abdominal pains most days..I'd never thought it could be linked to her maintenance pred. She also has had peeling on the tongue and also has lost a patch of taste buds on the top of her tongue. There's a smooth area!! All very odd. I think pred is a wonderful drug but also a nasty when it comes to its side effects!!

  • Hi all,

    I must admit, I am just assuming that the abdomimal pain/swelling and the skin peeling in the mouth is down to the pred - but this could be completely wrong! So nice to find people with similar effects - means I'm not completely insane!!!

You may also like...